Minocycline Prevents Gentamicin-Induced Ototoxicity

Discussion in 'Research News' started by Treetop, Aug 9, 2015.

tinnitus forum
    1. Treetop

      Treetop Member

      Tinnitus Since:
      7/2015
      http://www.sciencedirect.com/science/article/pii/S0306452204010929

      Abstract

      Aminoglycosides are commonly used antibiotics that often induce ototoxicity leading to permanent hair cell loss and hearing impairment. We hereby examined whether minocycline protects hair cells from gentamicin-induced hair cell damage. Two millimolar gentamicin significantly induced outer hair cell damage and the addition of minocycline to gentamicin-treated explants significantly increased hair cell survival in a dose-dependent manner. Additionally, we demonstrated that gentamicin induced p38 MAPK phosphorylation, cytochrome c release, and caspase 3 activation in these cells and these remarkable changes were blocked by minocycline treatments. Furthermore, we showed that the inhibitor of p38 MAPK or the inhibitor of caspase 3 only partially blocked gentamicin-induced hair cell damage, and the pretreatment of explants with the inhibitor of p38 MAPK and the inhibitor of caspase 3 together exerted a synergic protective effect against gentamicin-induced hair cell damage. Our results suggest that minocycline blocks gentamicin-induced hair cell loss possibly by inhibition of three mechanisms: p38 MAPK phosphorylation, cytochrome c release, and caspase 3 activation. This finding may explain why minocycline has protective activity in a variety of apoptotic models. Therapeutic intervention by using minocycline or related drugs may be a novel means for preventing inner ear injury following the use of aminoglycoside.
       
    2. Treetop

      Treetop Member

      Tinnitus Since:
      7/2015
      Could this be an overlooked treatment? I had not seen it mentioned when researching my azithromycin ototoxicity.
       
    3. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      Not really mate. Ive been maybe hit by clarithromyvin and both azy and clari are macrolides. In fact theey are much safer than genta.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.